Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Paediatr Anaesth. 2005 Aug;15(8):703-5.

Acute psychosis after anesthesia: the case for antibiomania.

Author information

  • 1Northwestern University's Feinberg School of Medicine, Chicago, IL 60614, USA. przybylo@northwestern.edu

Abstract

We report the case of a teenager who developed a postanesthesia acute psychosis (delusions, paranoia, and hallucinations) caused by a reaction to antibiotic therapy (amoxicillin and clarithromycin), so called 'Hoigne's syndrome' or 'antibiomania.' The differential diagnosis and a review of literature are presented. Our patient illustrates the importance of adding antibiomania as part of the differential diagnosis when altered postanesthesia behavior is observed in pediatric patients.

Comment in

PMID:
16029408
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk